Duality, projectivity, and unification in Łukasiewicz logic and MV-algebras

Annals of Pure and Applied Logic 164 (3):192-210 (2013)

Abstract

We prove that the unification type of Łukasiewicz logic and of its equivalent algebraic semantics, the variety of MV-algebras, is nullary. The proof rests upon Ghilardiʼs algebraic characterisation of unification types in terms of projective objects, recent progress by Cabrer and Mundici in the investigation of projective MV-algebras, the categorical duality between finitely presented MV-algebras and rational polyhedra, and, finally, a homotopy-theoretic argument that exploits lifts of continuous maps to the universal covering space of the circle. We discuss the background to such diverse tools. In particular, we offer a detailed proof of the duality theorem for finitely presented MV-algebras and rational polyhedra—a fundamental result that, albeit known to specialists, seems to appear in print here for the first time

Download options

PhilArchive



    Upload a copy of this work     Papers currently archived: 72,805

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Analytics

Added to PP
2013-12-12

Downloads
77 (#153,729)

6 months
1 (#386,031)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Fuzzy Logic.Petr Hajek - 2008 - Stanford Encyclopedia of Philosophy.

Add more citations

Similar books and articles